Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 53, NWS Topeka, KS

May 19, 2013Cloud County, Republic County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 19, 2013, 7:43 PM CDT for Cloud County, Republic County, Kansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 7:43 PM CDT (00:43 UTC)
Expired
May 19, 2013, 8:30 PM CDT
In force
47 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Cloud County, KS, Republic County, KS

The radar

The Grand Island radar (KUEX), 93 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 7:56 PM CDTTSTM WND GST 603 Ese Jamestown, KSALSO DIME SIZED HAIL.
May 19, 8:00 PM CDTTSTM WND DMG1 E Norway, KSTREE BLOWN OVER THE ROAD.
May 19, 8:08 PM CDTHAIL 17 E Norway, KSNEAR THE TOWN OF TALMO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:47 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WUUS53 KTOP 200043
SVRTOP
KSC029-157-200130-
/O.NEW.KTOP.SV.W.0053.130520T0043Z-130520T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
743 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 741 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RANDALL...
  AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED. WINDS TO 70 MPH WERE REPORTED AROUND 
BELOIT.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  CONCORDIA...BELLEVILLE...JAMESTOWN...NORWAY AND CLYDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3972 9794 3988 9750 3959 9739 3949 9794
TIME...MOT...LOC 0043Z 245DEG 37KT 3959 9801

HAIL...0.88IN
WIND...70MPH

$$

HENNECKE
4 follow-up statements
714 
WWUS53 KTOP 200053
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
753 PM CDT SUN MAY 19 2013

KSC029-157-200130-
/O.CON.KTOP.SV.W.0053.000000T0000Z-130520T0130Z/
REPUBLIC-CLOUD-
753 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLOUD
AND SOUTHERN REPUBLIC COUNTIES UNTIL 830 PM CDT...

AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JAMESTOWN...
AND MOVING NORTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. THIS STORM PRODUCED 70 MPH WINDS AROUND 
BELOIT.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY
         TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...CONCORDIA...BELLEVILLE...NORWAY AND CLYDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3972 9794 3988 9750 3959 9739 3949 9794
TIME...MOT...LOC 0053Z 245DEG 37KT 3962 9788

HAIL...1.75IN
WIND...70MPH

$$

HENNECKE
580 
WWUS53 KTOP 200110
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
810 PM CDT SUN MAY 19 2013

KSC029-157-200130-
/O.CON.KTOP.SV.W.0053.000000T0000Z-130520T0130Z/
REPUBLIC-CLOUD-
810 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLOUD AND SOUTHERN REPUBLIC COUNTIES UNTIL 830 PM CDT...

AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
NORWAY...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WINDS WERE REPORTED NEAR 
JAMESTOWN.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
BELLEVILLE AND CLYDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3956 9760 3960 9774 3975 9786 3988 9750
      3959 9739
TIME...MOT...LOC 0110Z 245DEG 37KT 3969 9767

HAIL...1.00IN
WIND...70MPH

$$

HENNECKE
638 
WWUS53 KTOP 200123
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
823 PM CDT SUN MAY 19 2013

KSC029-157-200130-
/O.CON.KTOP.SV.W.0053.000000T0000Z-130520T0130Z/
REPUBLIC-CLOUD-
823 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLOUD AND CENTRAL REPUBLIC COUNTIES UNTIL 830 PM CDT...

AT 818 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AGENDA...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3957 9751 3963 9768 3978 9777 3988 9750
      3959 9739
TIME...MOT...LOC 0123Z 242DEG 41KT 3976 9744

HAIL...<.75IN
WIND...60MPH

$$

HENNECKE
136 
WWUS53 KTOP 200129
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
829 PM CDT SUN MAY 19 2013

KSC029-157-200139-
/O.EXP.KTOP.SV.W.0053.000000T0000Z-130520T0130Z/
REPUBLIC-CLOUD-
829 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLOUD AND SOUTH
CENTRAL REPUBLIC COUNTIES WILL EXPIRE AT 830 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM. 

LAT...LON 3957 9751 3963 9768 3978 9777 3988 9750
      3959 9739
TIME...MOT...LOC 0129Z 242DEG 41KT 3978 9735

$$

HENNECKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:03 PM CDT, 40 minutes earlier.

Area forecast discussion, May 19, 7:03 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
703 PM CDT SUN MAY 19 2013

.SHORT TERM...(TONIGHT)
ISSUED AT 419 PM CDT SUN MAY 19 2013

STRONG TO SEVERE CONVECTION IS EXPECTED TO CONTINUE ACROSS THE CWA
THIS EVENING. UPPER JET IS NOSING INTO SOUTH CENTRAL KANSAS WITH
MUCH OF THE CWA UNDER THE FAVORABLE LEFT EXIT REGION ENHANCING LIFT
OVER NORTH CENTRAL AND NORTHEAST KANSAS. STEEP MID LEVEL LAPSE RATES
OF 8 TO 9 DEGREES CELSIUS HAVE OVERSPREAD NORTHEAST KANSAS AS THE
UPPER TROUGH PIVOTS NORTHEAST THIS AFTERNOON AND EVENING. CAPE
VALUES HAVE INCREASED TO 2000 TO 4000 J/KG AND BULK SHEAR OF 40 TO
50 KTS. POTENTIAL FOR ISOLATED TORNADOES IS EXPECTED TO CONTINUE
INTO THE MID EVENING HOURS. 0-1 KM STORM RELATIVE HELICITY 100 TO
150 M2/S2 IS FORECAST FROM SOUTH CENTRAL KANSAS ACROSS EAST CENTRAL
KANSAS THIS EVENING. A COLD FRONT WILL ALSO MOVE THROUGH MUCH OF THE
CWA TONIGHT BEFORE STALLING SOUTHEAST OF THE TURNPIKE TOWARD
MORNING. LOWS TONIGHT WILL RANGE FROM THE MID 50S NORTH CENTRAL TO
THE MID 60S EAST CENTRAL.

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 419 PM CDT SUN MAY 19 2013

UPPER LOW WILL CUTOFF OVER THE NORTHERN PLAINS MONDAY AND MOVE
LITTLE THROUGH TUESDAY. WITH THE COLD AIR ALOFT THERE WILL BE
STEEPER LAPSE RATES AND A CONTINUED POTENTIAL FOR SOME CONVECTION
GRAZING THE NORTHERN CWA UNTIL THE UPPER LOW SPINS EASTWARD BY
WEDNESDAY. AT THE SAME TIME...THE BOUNDARY THAT GETS PUSHED
SOUTHWARD INTO SOUTHERN KS WILL LINGER WITH CONTINUED CHANCES FOR
THUNDERSTORMS ACROSS THE SOUTHERN AND ESPECIALLY THE FAR SOUTHEAST
CWA UNTIL THE EASTWARD MOVEMENT OF THE UPPER TROUGH PUSHES THE
BOUNDARY AND DRIER AIR SOUTH OF THE CWA. THIS WILL TAKE PLACE
TUESDAY NIGHT THROUGH WEDNESDAY. HIGHS MONDAY WILL BE IN THE
80S...THEN COOLING INTO GENERALLY THE MIDDLE 70S FOR TUESDAY AND
WEDNESDAY. AS THE UPPER TROUGH CONTINUES TO SHIFT EASTWARD THROUGH
THE END OF THE WEEK...WARM AIR ADVECTION WILL SPREAD NORTHEASTWARD
ACROSS THE AREA AS UPPER RIDGING ALOFT DEVELOPS ACROSS THE CENTRAL
PLAINS. THIS WILL WARRANT A REINTRODUCTION OF CHANCES FOR
THUNDERSTORMS THURSDAY INTO THE WEEKEND.  AS THIS OCCURS...HIGHS
SHOULD BEGIN TO EDGE BACK INTO THE LOW TO MID 80S FOR THE
WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 703 PM CDT SUN MAY 19 2013

MAIN LINE OF STORMS HAS MOVED OFF TO THE NORTHEAST OF THE TOP AND
FOE TERMINALS. OTHER SCATTERED STORMS MAY MOVE INTO THE TERMINAL
AREA BETWEEN 01Z AND 03Z. VFR CONDITIONS EXPECTED OUTSIDE OF
CONVECTION AND AFTER 05Z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...53
LONG TERM...63
AVIATION...53
Hazardous weather outlook, May 19, 7:15 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
715 PM CDT SUN MAY 19 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-210015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
715 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL EXIT THE AREA TO THE
EAST OF HIGHWAY 75 BY 730 PM. OTHER SCATTERED THUNDERSTORMS
FURTHER TO THE WEST IN CENTRAL AND NORTH CENTRAL KANSAS MAY STILL
MOVE EAST THROUGH THE EVENING AND PRODUCE ADDITIONAL SEVERE HAIL
AND WIND GUSTS BEFORE WEAKENING. ANY ADDITIONAL HAIL IS EXPECTED
TO BE QUARTER SIZE OR SMALLER...BUT MAY STILL CONTAIN DAMAGING
WIND GUSTS OVER 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT.

A TORNADO WATCH STILL REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL
10 PM CDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS ANOTHER CHANCE FOR SEVERE WEATHER ON MONDAY
AFTERNOON AND EVENING...WITH HIGHER CHANCES FOR SEVERE WEATHER
ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE. LARGE HAIL AND
ISOLATED TORNADOES ARE THE PRIMARY THREAT FROM THESE STORMS.

A CHANCE FOR THUNDERSTORMS RETURNS THURSDAY...WITH INTERMITTENT
CHANCES FOR STORMS INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS STILL POSSIBLE FOR A FEW MORE HOURS THIS
EVENING BEFORE STORMS WEAKEN AND MOVE EAST.

In the hours before

Local storm report, May 19, 6:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
656 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     LAWRENCE AIRPORT        39.02N 95.22W
05/19/2013  M59 MPH          DOUGLAS            KS   ASOS

&&

KSANDERS
Local storm report, May 19, 7:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
702 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     S WHITING               39.58N 95.61W
05/19/2013  E60.00 MPH       JACKSON            KS   TRAINED SPOTTER

&&

KSANDERS
Local storm report, May 19, 7:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
709 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     1 W MCLOUTH             39.20N 95.23W
05/19/2013                   JEFFERSON          KS   LAW ENFORCEMENT

            TREES BLOWN DOWN ON K-16 HIGHWAY ABOUT 1.5 MILES WEST OF
            MCLOUTH.

0655 PM     TSTM WND DMG     OSKALOOSA               39.22N 95.31W
05/19/2013                   JEFFERSON          KS   LAW ENFORCEMENT

            DAMAGE TO METAL ROOFS AT A LUMBER YARD ON HIGHWAY 59.

&&

JW
Local storm report, May 19, 7:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
719 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     6 ESE OSKALOOSA         39.20N 95.21W
05/19/2013                   JEFFERSON          KS   TRAINED SPOTTER

            TREE CAME DOWN ON VACANT HOUSE

&&

KSANDERS
Special weather statement, May 19, 7:32 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
732 PM CDT SUN MAY 19 2013

KSZ035-037-200100-
DICKINSON-MORRIS-
732 PM CDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR MORRIS AND SOUTHEASTERN DICKINSON
COUNTIES...

THROUGH 800 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 50
MPH ACROSS PORTIONS OF MORRIS AND SOUTHEASTERN DICKINSON COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS AROUND 50 MPH.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE LATIMER...WILSEY...
WHITE CITY...PARKERVILLE AND DWIGHT.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.

&&

LAT...LON 3852 9694 3861 9694 3861 9705 3887 9681
      3887 9651 3883 9650 3882 9639 3852 9683
TIME...MOT...LOC 0031Z 226DEG 44KT 3861 9689

 PHILLIPS
Local storm report, May 19, 7:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
739 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     ESE MELVERN             38.51N 95.64W
05/19/2013                   OSAGE              KS   TRAINED SPOTTER

            A 4 FOOT DIAMETER TREE BLOWN OVER ONTO HOUSE AT THEIR
            LOCATION.

&&

SW

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:21 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey39 min
May 19, 7:32 PM CDTSpecial Weather StatementTOPMorris28 min
May 19, 8:16 PM CDTSevere Thunderstorm WarningTOPRepublic, Washington44 min
May 19, 8:48 PM CDTSevere Thunderstorm WarningTOPAnderson27 min
May 20, 8:15 AM CDTSpecial Weather StatementTOPAnderson30 min
May 20, 8:38 AM CDTSpecial Weather StatementTOPAnderson37 min
May 20, 8:47 AM CDTSpecial Weather StatementTOPAnderson28 min
May 20, 2:48 PM CDTSpecial Weather StatementTOPAnderson27 min
May 20, 2:57 PM CDTSevere Thunderstorm WarningTOPAnderson18 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.